Massachusetts, 2011Excessive Heat in Massachusetts, July 21, 2011
July 21, 2011 · NWS BOX · 1 event in 1 county or zone
A strong upper level ridge brought very hot temperatures to Southern New England. A moist southwest low level flow increased humidity levels such that heat index values rose above 105 degrees for a period of a few hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level ridge brought very hot temperatures to Southern New England. A moist southwest low level flow increased humidity levels such that heat index values rose above 105 degrees for a period of a few hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 21, 9:04 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 21, 9:04 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1004 AM EDT THU JUL 21 2011
.SYNOPSIS...
DANGEROUS HEAT AND HUMIDITY WILL AFFECT THE REGION THROUGH SATURDAY
WITH GENERALLY DRY WEATHER. A COLD FRONT WILL BRING A RETURN TO MORE
SEASONABLE TEMPERATURES SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST CONTINUES ON TRACK. ONLY MADE A FEW UPDATES TO REFLECT
CURRENT TEMPERATURE TRENDS...BUMPING HOURLY TEMPS UP A DEGREE OR
TWO. EXPECTED HEAT INDEX VALUES CONTINUE TO MAX OUT IN THE 100-104
RANGE...WHICH IS ADVISORY LEVEL. THE HEAT ADVISORY FOR THIS
AFTERNOON CONTINUES.
PREVIOUS DISCUSSION...
AN MCS THAT WAS MOVING ACROSS ONTARIO AND QUEBEC THIS MORNING SHOULD
REMAIN WELL TO OUR NORTH AS A RESULT OF STRONG UPPER LEVEL RIDGING.
THEREFORE...JUST EXPECT A PERIOD OF HIGH CLOUDINESS FROM THIS
ACTIVITY PASSING TO OUR NORTH. THE OTHER CONCERN THIS MORNING IS AN
AREA OF LOW CLOUDS AND FOG ACROSS RI/SOUTHEAST. THE LOW CLOUDS/FOG
SHOULD BURN OFF BY MID TO LATE MORNING ACROSS MOST LOCALES...BUT
PERSIST LONGER ACROSS PORTIONS OF THE CAPE AND ESPECIALLY NANTUCKET.
UPPER LEVEL RIDGE AND RISING HEIGHTS WILL RESULT IN DANGEROUS HEAT
AND HUMIDITY ACROSS SOUTHERN NEW ENGLAND TODAY. 850 MB TEMPERATURES
WILL BE WARMING TO BETWEEN +21C AND +23C BY AFTERNOON. PARTLY TO
MOSTLY SUNNY SKIES SHOULD ALLOW HIGHS TO REACH INTO THE MID TO UPPER
90S ACROSS MUCH OF THE REGION. THE ATMOSPHERE WILL BE WELL MIXED
AND EXPECT TO SEE 25 TO 35 MPH WIND GUSTS DEVELOP DURING THE
AFTERNOON. THE GUSTY SOUTHWEST WINDS WILL ALLOW FOR A BIT OF A
MARINE INFLUENCE AND SHOULD HOLD HIGHS IN THE LOWER 90S IN THE
PROVIDENCE TO TAUNTON CORRIDOR. HOWEVER...EVEN IN THIS REGION HIGH
DEWPOINTS WILL LEAD TO OPPRESSIVE HUMIDITY LEVELS. HEAT INDEX
VALUES OF 100 TO 104 DEGREES ARE EXPECTED THIS AFTERNOON FOR MOST OF
THE REGION...EXCEPT FOR THE SOUTH COAST/CAPE/ISLANDS.
THEREFORE...WILL CONTINUE WITH THE HEAT ADVISORY FOR ALL BUT THE
SOUTH COAST/CAPE/ISLANDS. ITS POSSIBLE A FEW LOCATIONS MAY BRIEFLY
SEE HEAT INDEX VALUES REACH 105 OR 106...BUT THE WORD IS OUT
THAT ITS GOING TO BE HOT WITH OPPRESSIVE HUMIDITY SO NO CHANGES TO
THE HEADLINES. SOME RELIEF WILL BE FOUND ON THE VERY IMMEDIATE
SOUTH COAST/CAPE ISLANDS WHERE THE MARINE INFLUENCE WILL HOLD HIGHS
IN THE 80S ACROSS MOST LOCALES...WITH 70S ON NANTUCKET.
THE OTHER CONCERN FOR LATE THIS AFTERNOON AND EVENING WILL BE
ASSESSING CONVECTIVE POTENTIAL. THE MID LEVELS OF THE ATMOSPHERE
ARE QUITE DRY AND A STRONG CAP IS PRESENT WITH 700 MB TEMPERATURES
EXPECTED TO RANGE FROM +12C TO +14C. THIS INDICATES THAT WILL
LIKELY REMAIN DRY THIS AFTERNOON AND EVENING. HOWEVER...THE SREF IS
SHOWING NEARLY 100 PERCENT PROBABILITIES OF OVER 2000 J/KG OF
SURFACE CAPE ACROSS OUR INTERIOR ZONES ALONG WITH DECENT SHEAR/MID
LEVEL LAPSE RATES. ITS NOT OUT OF THE QUESTION THAT SOME LOCAL
MESOSCALE/TERRAIN AFFECTS COULD LEAD TO AN ISOLATED STORM OR TWO
ACROSS OUR INTERIOR ZONES. WHILE ITS A LOW PROBABILITY...IF SOMEHOW
A STORM CAN POP IT COULD BE STRONG GIVEN THE AMOUNT OF INSTABILITY.
THEREFORE...WE DECIDED TO JUST GO WITH A SLIGHT CHANCE POPS ACROSS
OUR INTERIOR ZONES LATER THIS AFTERNOON/EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
DRY WEATHER SHOULD PREVAIL TONIGHT OTHER THAN A LOW PROBABILITY OF
AN ISOLATED THUNDERSTORM ACROSS THE INTERIOR DURING THE
EVENING. THE MAIN STORY TONIGHT THAT IT WILL REMAIN WARM AND MUGGY
THROUGH THE OVERNIGHT HOURS WITH HIGH DEWPOINTS IN PLACE. LOW
TEMPERATURES ARE ONLY EXPECTED TO FALL INTO THE 70S...WITH MANY
LOCATIONS ONLY FALLING INTO THE MID TO UPPER 70S! LOW CLOUDS AND
FOG ARE EXPECTED TO RE-DEVELOP ALONG THE SOUTH COAST/CAPE/ISLANDS
BUT SHOULD NOT MAKE IT TOO MUCH FURTHER NORTH WITH THE SOUTHWESTERLY
COMPONENT TO THE WIND.
FRIDAY...
A VERY WARM START AND 850 MB TEMPERATURES BETWEEN +21C AND +22C WILL
RESULT IN A VERY HOT AND HUMID DAY. THE SURFACE WINDS TURN MORE
WEST TO EVEN WEST NORTHWEST WHICH WILL ALLOW MUCH OF RHODE
ISLAND/SOUTHEAST MA TO AVOID A MARINE INFLUENCE. HIGH TEMPERATURES
ARE EXPECTED TO SOAR INTO THE UPPER 90S TO AROUND 100 DEGREES ACROSS
MUCH OF THE REGION. WITH MORE OF A WESTERLY FLOW DEWPOINTS WILL BE
SOMEWHAT LOWER ACROSS OUR NORTHWEST ZONES...BUT IT STILL WILL BE
VERY HOT AND HUMID. HOWEVER...ACROSS PORTIONS OF OUR SOUTHERN AND
EASTERN ZONES HIGH DEWPOINTS WILL BE REMAIN IN PLACE. HIGH
TEMPERATURES IN THIS REGION NEAR 100 DEGREES WILL BRING THE
POTENTIAL FOR HEAT INDEX VALUES TO EXCEED 105 DEGREES!
THEREFORE...WILL BE CONTINUING THE EXCESSIVE HEAT WATCH FOR THIS
REGION AND THE NEXT SHIFT WILL HAVE TO CONSIDER AN UPGRADE TO A
WARNING FOR A PORTION OF THIS REGION. REGARDLESS...ANOTHER DAY OF
DANGEROUS HEAT AND HUMIDITY IS IN STORE FOR SOUTHERN NEW ENGLAND.
WILL KEEP THE FORECAST DRY ON FRIDAY WITH A STRONG CAP IN PLACE AND
VERY DRY MID LEVELS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
* HOT AND BUT LOWER HUMIDITIES SATURDAY
* SOME RELIEF FROM THE HOT WEATHER SUNDAY INTO NEXT WEEK
OVERALL...
MODELS STILL IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND IN THE
SYNOPTIC PATTERN. GENERALLY...THE PATTERN IS MARKED BY THE SLOW
EROSION OF THE NE EXTENT OF A STRONG SUBTROPICAL RIDGE OVER THE
CENTRAL PORTIONS OF THE CONUS. AS SUCH...THE TIME MEAN JET ALOFT
WILL CONTINUE TO SAG TO THE S IN RESPONSE TO REPEATED DIGGING BY
SHORTWAVE ENERGY PUSHING THROUGH IT. THE PATTERN IN THE VICINITY
OF SNE IS ALSO MARKED BY A QUASI STATIONARY SFC BOUNDARY FROM
CENTRAL NJ NE TO AROUND CAPE COD. HOW THE ADDITION OF JET ENERGY
EFFECTS THIS BOUNDARY IS STILL SOMEWHAT IN DISAGREEMENT...BUT MANY
OF THE MODELS SUGGEST COOL SFC HIGH PRES WILL USHER IN ENOUGH DRY
AIR TO KEEP THINGS MOSTLY DRY. HOWEVER...THE FRONT IS EXPECTED TO
REMAIN STALLED AS A WARM FRONT JUST S OF THE REGION RIGHT THROUGH
SUN. THE NEXT FEATURE OF NOTE IS A MORE ROBUST WAVE DIVING INTO
THE JET FROM NRN QC AND ON. GFS CONTINUES TO BE THE MOST AMPLIFIED
WITH THIS FEATURE AND IS THE SLOWEST...HOLDING OFF IMPACTS FROM
THE FEATURE INTO THE MIDDLE PART OF NEXT WEEK. GEFS MEAN AND ECMWF
STILL CONSIDER IT AN EARLY WEEK EVENT. A DRY SPELL IS THEN FAVORED
AFTER THAT UNTIL ANOTHER FRONTAL BOUNDARY MAY EFFECT THE REGION
LATE NEXT WEEK.
DETAILS...
FRI NIGHT THRU SUN...
THE WEEKEND IS GENERALLY A TRANSITION PERIOD AS THE NE EXTENT OF
THE SUBTROPICAL RIDGE THAT WILL BRING THE OPPRESSIVE CONDITIONS
CONTINUES TO BREAK DOWN...A RESULT OF THE MEAN JET SAGGING S IN
RESPONSE TO CONTINUED JET ENERGY. NW FLOW ALOFT WILL BEGIN TO
USHER IN COOLER AND DRIER AIRMASS...DECREASING DWPTS FIRST AS A
WEAK COLD FRONT PUSHES THROUGH THE REGION AGAIN ON SAT. TEMPS WILL
STILL BE ELEVATED AND LIKELY IN THE 90S SAT...AS H85 TEMPS
CONTINUE TO HOLD AROUND +20 TO +22C. THESE TEMPS DROP TO AROUND
+15C ON SUN...SO TEMPS SHOULD ONLY REACH INTO THE MID 80S. IN
ESSENCE...A TREND TOWARD LESS OPPRESSIVE CONDITIONS IS EXPECTED
OVER THE REGION. WHILE THE FRONTAL BOUNDARY THAT IS PROGGED TO
PUSH THROUGH THU NIGHT INTO FRI WILL LIKELY REMAIN STALLED JUST
OFF THE S COAST...THE CONTINUED ADVANCEMENT OF DRY AIR AND COOLER
SFC ANTICYCLONE FROM CANADA SHOULD KEEP CONDITIONS MOSTLY DRY.
BEST ISENTROPIC LIFT LOOKS TO REMAIN S OF THE STALLED FRONT AS
WELL.
MON THRU TUE...
WITH GENERAL AGREEMENT THAT THE COOL AND DRY HIGH PRES REMAINS IN
PLAY AT LEAST THROUGH EARLY MON...DRY CONDITIONS WILL LIKELY AT
LEAST CONTINUE INTO THIS TIME. HOWEVER...THE TIMING OF THE
ECMWF/GEFS MEAN OF A SHORTWAVE AND ATTENDANT LOW PRES/FRONTAL
SYSTEM CONTINUES TO BE FAVORED...AS IT HAS BETTER RUN TO RUN
SUPP PORT. THIS MEANS THAT AT LEAST MINOR LATE DAY CONVECTION IS
POSSIBLE AS THE SFC COLD FRONT PUSHES E INTO NEW ENGLAND.
CONVECTIVE PARAMETERS ARE MINIMAL ATTM...WITH MID LVL LAPSE RATES
ONLY AROUND 5C/KM...AND LITTLE MLCAPE. SO THE CONVECTIVE NATURE
MAY BE MORE ALONG THE LINES OF LOW TOPPED -SHRA. IN ANY CASE...THE
POPS ARE BASED ON GEFS/ECMWF TIMING...SUGGESTING SOME PRECIP LATE
MON INTO THE DAY TUE WITH THIS SYSTEM.
WED INTO LATE WEEK...
BASED ON THE ECMWF AND GEFS MEAN TIMING...THE DEEPENING OF THE
AFOREMENTIONED WAVE OVER THE OPEN ATLANTIC WILL ALLOW SUBTROPICAL
RIDGE BUILDING OVER SNE AGAIN LATE NEXT WEEK. THEREFORE...A RETURN
TO DRY AND WARMER CONDITIONS IS EXPECTED INTO LATTER PORTIONS OF
THE WORK WEEK.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
MIDDAY AND AFTERNOON...EXTENSIVE AREA OF FOG AND LOW CLOUDS ACROSS
THE CAPE AND ISLANDS AND OFFSHORE WATERS. THIS WILL SLOWLY
THIN...BUT WE EXPECT IT TO LINGER MOST OF THE DAY OVER THE
ISLANDS. WINDS WILL BE OUT OF THE SW WITH GUSTS AS HIGH AS 30 KTS
POSSIBLE THIS AFTERNOON.
TONIGHT...MEDIUM CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
TIMING. EXPECT CAPE/ISLAND AND S COAST TERMINALS TO DROP ONCE
AGAIN OVERNIGHT TO IFR/LIFR CIGS AND VSBYS. INTERIOR TERMINALS
LIKELY TO EXPERIENCE A PERIOD OF MVFR VSBYS IN HAZE AND BR LATE.
GUSTY SW WINDS DIMINISH OVERNIGHT.
FRIDAY...MEDIUM TO HIGH CONFIDENCE VFR FOR INTERIOR TERMINALS WITH
CONTINUED MVFR/IFR CIGS AND VSBYS ALONG CAPE AND ISLAND TERMINALS
IN THE MORNING. ACK MAY LINGER WITH MVFR/IFR CONDITIONS INTO THE
AFTERNOON. WINDS OUT OF THE W WITH GUSTS UP TO 20 KTS POSSIBLE
OVER THE INTERIOR.
KBOS TERMINAL...AFTER HAZE LIFTS THIS MORNING MEDIUM TO HIGH
CONFIDENCE VFR DURING DAYLIGHT HOURS TODAY AND TOMORROW. A PERIOD
OF LATE NIGHT HAZE WITH MVFR VSBYS IS POSSIBLE AGAIN TONIGHT INTO
TOMORROW MORNING. SEA BREEZES UNLIKELY BOTH DAYS. SW WINDS MAY
GUST TO 25 AND EVEN OCCASIONALLY 30 KTS DURING THE PEAK OF THIS
AFTERNOON. W WINDS LIGHTER TOMORROW WITH A FEW GUSTS 15 TO 20 KTS
POSSIBLE.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
SAT AND SUN...MEDIUM TO HIGH CONFIDENCE VFR WITH HIGH PRESSURE IN
CONTROL. MAY BE A BIT OF LINGERING IFR STRATUS AND FOG ESPECIALLY OVER
THE ISLANDS INTO SATURDAY MORNING.
MON...MEDIUM CONFIDENCE VFR. -SHRA/TSTMS MAY BEGIN TO DEVELOP LATE
IN THE AFTERNOON AND INTO THE EVENING. MVFR POSSIBLE IN PROXIMITY
OF THESE -SHRA/TSTMS.
&&
.MARINE...
MIDDAY AND AFTERNOON...SCA CONTINUE FOR ALL WATERS. INCREASING
WINDS JUST ABOVE THE SURFACE WILL MIX TO THE SURFACE BRINGING
SOUTHWEST WIND GUSTS OF 25 TO 30 KNOTS. IN ADDITION...SOUTHWEST
FETCH WILL ALLOW SEAS TO BUILD TO BETWEEN 4 AND 6 FEET ACROSS THE
SOUTHERN WATERS AND WESTERN SOUNDS BY LATE IN THE AFTERNOON.
THE OTHER CONCERN IS AREAS OF DENSE OF FOG ACROSS THE SOUTHERN
OUTER-WATERS. THERE IS AN EXTENSIVE AREA OF FOG AND LOW CLOUDS
ACROSS THE SOUTHERN WATERS. THIS WILL THIN THROUGH THE AFTERNOON
BUT SOME PATCHES WILL LINGER. THE FOG AREA WILL THEN EXPAND AGAIN
TOWARD EVENING.
TONIGHT AND FRIDAY...
SOUTHWEST WINDS WILL CONTINUE OVER THE WATERS. HOWEVER...THE WINDS
SHOULD DROP BELOW SCA THRESHOLDS THE LOW LEVEL JET WEAKENS.
HOWEVER...WILL NEED TO CONTINUE SCA FOR LEFT OVER SEAS ACROSS SOME
OF OUR SOUNDS AND ESPECIALLY SOUTHERN OUTER-WATERS INTO FRIDAY.
AREAS OF FOG WILL ONCE AGAIN FORM ACROSS THE SOUTHERN WATERS TONIGHT
INTO FRIDAY MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
SEAS MAY LINGER ABOVE 5 FT AT SRN AND SERN OUTER WATERS IN LEFT
OVER SWELL SAT NIGHT. HOWEVER...FROM SAT THROUGH MON...WINDS AND
SEAS WILL LIKELY REMAIN BELOW SCA THRESHOLDS.
&&
.CLIMATE...
BELOW ARE THE RECORD HIGHS FOR TODAY AND FRIDAY...
TODAY:
BOS...102 IN 1977
ORH...95 IN 1926
PVD...102 IN 1991
BDL...101 IN 1991 AND PREVIOUS YEARS
FRIDAY:
BOS...103 IN 1926
ORH...99 IN 1926
PVD...100 IN 1926
BDL...101 IN 1926
SATURDAY JULY 23ND:
BOS...100 IN 1952
ORH...96 IN 1952
PVD...97 IN 1978
BDL...99 IN 1978
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
EXCESSIVE HEAT WATCH FRIDAY AFTERNOON FOR CTZ002>004.
AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MAZ002>019-026.
EXCESSIVE HEAT WATCH FRIDAY AFTERNOON FOR MAZ005>007-011>021.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ023.
NH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NHZ011-012-015.
EXCESSIVE HEAT WATCH FRIDAY AFTERNOON FOR NHZ012.
AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR NHZ012-015.
RI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR RIZ001>004.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR RIZ008.
EXCESSIVE HEAT WATCH FRIDAY AFTERNOON FOR RIZ001>004-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ230>234-236-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT FRIDAY FOR ANZ254>256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...WTB/FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
CLIMATE...Hazardous weather outlook, Jul 21, 2:58 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT THU JUL 21 2011
MAZ002>004-008>010-026-NHZ011-220800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-
358 AM EDT THU JUL 21 2011
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ005-007-008-220800-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
358 AM EDT THU JUL 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005>007-011>019-RIZ001>004-220800-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
358 AM EDT THU JUL 21 2011
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FRIDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-NHZ012-220800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN HILLSBOROUGH NH-
358 AM EDT THU JUL 21 2011
...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FRIDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NHZ015-220800-
WESTERN AND CENTRAL HILLSBOROUGH NH-
358 AM EDT THU JUL 21 2011
...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020-021-RIZ006-220800-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-
358 AM EDT THU JUL 21 2011
...EXCESSIVE HEAT WATCH IN EFFECT FRIDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-220800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 AM EDT THU JUL 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Excessive Heat, Eastern Hampden
- When
- July 21, 12:00 PM EST to 5:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- AWOS
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
The Automated Weather Observation System at Westover Air Force Base (KCEF) near Springfield, recorded heat indexes of 105 to 110 over a five hour period. The Automated Surface Observing System at Chicopee Falls (KBAF) also recorded heat indexes of 105 to 108 over a three hour period.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 21 to 24, 201125 deaths · 60 injured · 10 events
- Excessive Heat in New York, July 21 to 23, 201120 deaths · 17 events
- Excessive Heat in New Jersey, July 21 to 24, 20112 deaths · 350 injured · 21 events
- Heat in Vermont, July 21, 20111 death · 10 events
- Wildfire in California, July 21 to 23, 201118 injured · $25,000 · 1 event
- Excessive Heat in Indiana, July 21, 20111 death · 1 event
- Hail and Damaging Wind in Nebraska, July 21, 2011$5.3 million · 1 in hail · 3 events
- Damaging Winds in Kansas, July 21, 2011$1.6 million · 70 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Tennessee, July 21, 2011$161,000 · 55 kt wind · 9 events
- Excessive Heat in Virginia, July 21 to 23, 201143 events
- Excessive Heat and Heat in New York, July 21 to 23, 201142 events
- Lightning Strike in Colorado, July 21, 2011$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332474.